I looked at the side effect board and did not see my side effect. I know birth control pills will cause melasma i.e. different skin pigmentation. I am currently experiencing it and wondering if this was a side effect of yasmin that other people have been ... more »
I looked at the side effect board and did not see my side effect. I know birth control pills will cause melasma i.e. different skin pigmentation. I am currently experiencing it and wondering if this was a side effect of yasmin that other people have been having or a side effect of my face cream with retina-a. So, I'm just trying to figure out which one to stop. My upper lip is darker in the skin pigmentation(not a hair problem) as are my cheeks.
I also wanted to comment on other people side effects. I switched to yasmin after trying two other birth control pills. The two previously were estrostep and loestrin. I have been on it approx 8 months. I had about 3 lb weight gain and moodiness/bloating with the two previously. I have not had any of those with yasmin. In fact I really have liked it and would like to continue if it wasn't for the skin pigmentation. The cramping is due to excess potassium. Yasmin acts as a potassium sparing diuretic, through the steriod action. Therefore, after extreme exercise without sufficient water you will experience "charlie horses". As to other peoples questions I saw posted. All birth control pills (estrogen based) will increase your chance for blood clots(dvt/pe). Especially if you smoke. If you smoke you should not take oral contraceptives.
As to other effects nausea, bloating, breast swelling. Everyone must remember the mechanism of action of birth control pills. Perhaps you should consult your doctor they may not have properly explained this to you. BCPs act by tricking your body into believing it's pregnant in lay mans terms. Therefore, the side effects profile will be very similar to a pregnancy side effect profile.